MAUDE Adverse Event Report: ABBOTT VASCULAR RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER; PEREIPHERAL DILATATION CATHETER

ABBOTT VASCULAR RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER; PEREIPHERAL DILATATION CATHETER
Model Number 1008193-30
Medical Device Problem Codes Off-Label Use (1494); Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat an unknown carotid artery.The emboshield nav6 embolic protection system (eps) was advanced to the distal end of the stenosis and it was decided by the physician to use a 5x30x135 viatrac 14 plus peripheral dilatation catheter as there was no other suitable balloon to choose during the procedure.The viatrac ruptured at 14 atmospheres and half of the balloon was withdrawn from the anatomy; however, the other half remained on the unspecified guide wire.The balloon left on the guide wire was attempted to be removed with the guiding catheter, but it would not enter the guiding catheter.A separate sheath was advanced in attempt to snare the balloon; however, was unsuccessful.Therefore, the filter and the balloon were removed together with the eps barewire.Another same size viatrac and nav6 were used to successfully complete the procedure.There was no adverse patient sequela and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported material separation was confirmed.The reported material rupture and difficult to remove could not be tested due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.The investigation determined the reported difficulties and subsequent treatment appears to be related to the operational circumstances of the procedure.It should be noted that the pdc, viatrac 14 plus, global ce, instructions for use (ifu) states: the viatrac 14 plus peripheral dilatation catheter is intended to dilate stenosis in the peripheral arteries (iliac, femoral, ilio-femoral, popliteal, infra popliteal, renal arteries), and for the treatment of obstructive lesions of native or synthetic arteriovenous dialysis fistulae.It is unknown if the ifu deviation contributed to the reported event.There is no indication of a product quality issue with respect to manufacture, design or labeling.D4: lot number was updated from 1042162 to 1033161.D4: expiration date was updated from 3/31/2023 to 2/28/2023.

Brand Name
RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER
Common Device Name
PEREIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12459750
Report Number2024168-2021-08105
Device Sequence Number19746624
Product Code LIT
UDI-Device Identifier08717648056994
UDI-Public08717648056994
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072798
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number1008193-30
Device Catalogue Number1008193-30
Device Lot Number1033161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2021
Supplement Date Received by Manufacturer11/03/2021
Initial Report FDA Received Date09/13/2021
Supplement Report FDA Received Date11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMBOSHIELD NAV6; EMBOSHIELD NAV6
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown